Medications and drug allergic reactions
Not all people react to medications the same. It is not uncommon for one person to experience a rash or some other side effects when he uses one medication and another person the experience absolutely nothing. People need to know that all medications cause certain side effects but only 5 to 10% of those side effects are allergic. Even though the reactions may not be allergic in most cases, they range in severity as some reactions may be mild while some may even threaten a person’s life. This is one of the reasons why people should not take medications on their own and should always follow the instructions given to him or her by the physician. If a person thinks that the side effects he or she experiences are dangerous and concerning, he or she should seek medical help.
People should know that allergic reactions are a chain of reactions that begin in the immune system. Every time the immune system discovers that some drug is an invader, it will attack it. The way in which the immune system will attack is by producing certain antibodies known as immunoglobulin E to the drug. When these bodies travel they release chemicals and that is when allergic reactions occur. In most cases of allergic reactions a person will experience them within the period of few hours and or up to two weeks. There are various allergic reactions that a person may experience but one of the most severe ones is called anaphylaxis. People should know that some of the symptoms of this reaction are hives, facial or throat swelling, wheezing, vomiting and shock. In most cases it is the antibiotics that caused the reaction.
People need to realize that it is very important to tell the doctor if they are experiencing any adverse reactions during the time they are taking medications. Making a list of drugs and reactions is good.People should go to the allergist if they experience a severe reaction to the medication or if they have a history of reactions to different medications.
According to the experts, skin reactions like rash and itching are the most common drug reaction. Some of the most common symptoms of drug reactions are cough, nausea, diarrhea, vomiting and high blood pressure. In most cases of drug reactions it is the antibiotics, anti-inflammatory drugs, chemotherapy drugs and monoclonal antibodies that caused them.